MAUDE Adverse Event Report: ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

ICEPEARL 2.1 CX 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3601
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost on the needle shaft occurred.An icepearl 2.1 cx 90 degree needle was in use during a breast cryoablation procedure when during the second freeze cycle frost was visible on the needle shaft, as well as, the hub and cables.The patients skin was already being managed with warm water in a sterile glove and checked by the physician.No adverse event occurred as a result and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for engineering analysis.It was confirmed shaft temperature points to insufficient thermal insulation of the needle.The ice ball size was within specs and was not compromised due to thermal insulation loss.The soldering joint to shaft was inspected, and no visible soldering gaps or voids were found.A vacuum sleeves insulation test was performed, and ice formed on the entire sleeves.Microscopic examination of the vacuum sleeve surface revealed no soldering flux residuals or corrosive signs.A vacuum sleeve bubble test was performed, and no leak was found on the vacuum sleeve external surface.The complaint was confirmed.The investigation testing results showed insufficient vacuum insulation of the vacuum sleeves.
 
Event or Problem Description
It was reported that frost on the needle shaft occurred.An icepearl 2.1 cx 90 degree needle was in use during a breast cryoablation procedure when during the second freeze cycle frost was visible on the needle shaft as well as the hub and cables.The patient's skin was already being managed with warm water in a sterile glove and checked by the physician.No adverse event occurred as a result and the procedure was completed successfully.

Brand Name
ICEPEARL 2.1 CX 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
MDR Report Key12372233
Report Number2134265-2021-10520
Device Sequence Number11765989
Product Code GEH
UDI-Device Identifier07290104830990
UDI-Public07290104830990
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2023
Device Model NumberFPRPR3601
Device Catalogue NumberFPRPR3601
Device Lot NumberU2422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date08/26/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1